MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION NEPHROMAX; CATHETER, NEPHROSTOMY

BOSTON SCIENTIFIC CORPORATION NEPHROMAX; CATHETER, NEPHROSTOMY
Model Number M0062101170
Medical Device Problem Code Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/31/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Block h6: imdrf device code a0414 captures the reportable event of torn material.
 
Event or Problem Description
It was reported to boston scientific corporation that a nephromax nephrostomy balloon catheter was used during a percutaneous nephrolithonomy (pcnl) procedure performed on august 31, 2023.During the procedure, the nephromax balloon was torn was soon as it was inflated.The procedure was completed with another nephromax nephrostomy balloon catheter.No patient complications have reported as a result of this event.
 
Additional Manufacturer Narrative
Block h6: imdrf device code a0414 captures the reportable event of torn material.Block h2: additional information: block d4 (lot number) have been updated based on the additional information received on (b)(6) 2023.Block h10: investigation result a visual examination of the returned complaint device found that the balloon had a longitudinal tear beginning approximately 5mm proximal of the distal markerband and extending approximately 12mm proximal from the distal markerband.A visual and tactile examination revealed no issues or damage with the tip and the shaft.Additionally, there was no issues noted with the markerband.A labeling review was performed and from the information available, this device was used per the instructions for use (ifu)/product label.Based on the available information, there was no evidence of a manufacturing or design issue which could have caused the complaint and there is no evidence that the device failed to meet nephromax ng specification prior to shipping.Additional information was requested with regards to patient anatomy and lesion characteristics; however, this information was not available.It is possible that difficult patient anatomy contributed to the longitudinal tear in the balloon material.This device was used during a percutaneous nephrolithotripsy (pnl) procedure, which is a procedure to treat kidney stones of the nephrostomy tract.It is possible that the balloon had an interaction with a stone when the device was being positioned causing a weakness in the balloon material which ruptured and tore when positive pressure was applied to it.Therefore, the most probable root cause is adverse event related to procedure.
 
Event or Problem Description
It was reported to boston scientific corporation that a nephromax nephrostomy balloon catheter was used during a percutaneous nephrolithonomy (pcnl) procedure performed on (b)(6) 2023.During the procedure, the nephromax balloon was torn as soon as it was inflated.The procedure was completed with another nephromax nephrostomy balloon catheter.No patient complications have been reported as a result of this event.

Brand Name
NEPHROMAX
Common Device Name
CATHETER, NEPHROSTOMY
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC IRELAND LIMITED
ballybrit business park
galway
EI  
Manufacturer Contact
farshad fahimi
4100 hamline avenue north
building c
saint paul, MN 55112
5086834015
MDR Report Key18204793
Report Number2124215-2023-65224
Device Sequence Number7373217
Product Code LJE
UDI-Device Identifier08714729012641
UDI-Public08714729012641
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K121614
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/21/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/01/2025
Device Model NumberM0062101170
Device Catalogue Number210-117
Device Lot Number0029875479
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/31/2023
Supplement Date Received by Manufacturer12/01/2023
Initial Report FDA Received Date11/24/2023
Supplement Report FDA Received Date12/21/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/02/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown